Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Pregnant taking iron tablets. Will it cause the baby to have a dark complexion?

hi im in my nineth month of pregnancy and i take iron tablets jus 190mg everyday. My question is wil takin iron tablets darken the skin of my baby? As the colour of my stool is black and in the mid of my pregnancy i became anaemic bur nw im back to normal as my doctor says. Kindly tell me wil my baby gets black skin colour?
Asked On : Wed, 13 Mar 2013
Answers:  2 Views:  1713
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pathologist and Microbiologist 's  Response
hi there, be rest assured that consuming iron tablets is not going to make you have a dark skinned baby if you and your husband are fair skinned. Iron tablets are required during anemia as your baby's requirement of iron is also taken care of by your body so your need supplimentation to take care of the increased demand. Your stools are black as the unabsorbed iron is passed out. I would strongly advise you to continue the tablets for your and the baby's well being. Take care.
Answered: Wed, 13 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Shahid Saache's  Response
Thank you for putting your query.
Most of the time in pregnancy iron demands can not be made by diet,so because of this increased requirement, iron preparations are necessary.oral iron has a very common side effect of black fact sometimes we ask patients whether they are having black stools to confirm that they are taking iron tablets or no need to worry about this.its very very common.Another thing even if you are not anemic now you should use iron for another 2 to 3 months to replenish iron storage in the body. There is no relation with colour of your baby and iron tablets. Take care.
Answered: Wed, 13 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor